The Annals of Applied Probability

The Integrability of the Square Exponential Transportation Cost

M. Talagrand and J. E. Yukich

Full-text: Open access

Abstract

Let $X_1,\ldots,X_n,Y_1,\ldots,Y_n$ be i.i.d. with the uniform distribution on $(\lbrack 0,1\rbrack^2, \| \|)$, where $\| \|$ denotes the Euclidean norm. Using a new presentation of the Ajtai-Komlos-Tusnady (AKT) transportation algorithm, it is shown that the square exponential transportation cost $\inf_\pi \sum^n_{i=1} \exp\Bigg(\frac{\|X_i - Y_{\pi(i)}\|}{K(\log n/n)^{1/2}}\Bigg)^2,$ where $\pi$ ranges over all permutations of the integers $1,\ldots,n$, satisfies an integrability condition. This condition strengthens the optimal matching results of AKT and supports a recent conjecture of Talagrand. Rates of growth for the $L_p$ transportation cost are also found.

Article information

Source
Ann. Appl. Probab., Volume 3, Number 4 (1993), 1100-1111.

Dates
First available in Project Euclid: 19 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aoap/1177005274

Digital Object Identifier
doi:10.1214/aoap/1177005274

Mathematical Reviews number (MathSciNet)
MR1241036

Zentralblatt MATH identifier
0784.60014

JSTOR
links.jstor.org

Subjects
Primary: 05C70: Factorization, matching, partitioning, covering and packing
Secondary: 60C05: Combinatorial probability 60D05: Geometric probability and stochastic geometry [See also 52A22, 53C65]

Keywords
Euclidean bipartite matching transportation cost subgaussian

Citation

Talagrand, M.; Yukich, J. E. The Integrability of the Square Exponential Transportation Cost. Ann. Appl. Probab. 3 (1993), no. 4, 1100--1111. doi:10.1214/aoap/1177005274. https://projecteuclid.org/euclid.aoap/1177005274


Export citation